Home About us Editorial board Search Ahead of print Current issue Archives Submit article Instructions Subscribe Contacts Login 
  • Users Online:1092
  • Home
  • Print this page
  • Email this page
CASE REPORT
Year : 2015  |  Volume : 29  |  Issue : 1  |  Page : 52-54

Significantly raised alanine aminotransferase level following single dose of intravenous paracetamol in a healthy patient


Department of Anesthesia and ICU, Khoula Hospital, Muscat, Sultanate of Oman

Correspondence Address:
Naresh Kaul
Department of Anesthesia and ICU, Khoula Hospital, Muscat, Sultanate of Oman

Login to access the Email id

Source of Support: None, Conflict of Interest: None


DOI: 10.4103/0970-5333.145949

Rights and Permissions

A 12-year-old ASA I female patient underwent correction of posterior scoliosis of dorsolumbar spine under total intravenous anesthesia using a combination of remifentanil and propofol. Induced hypotension was maintained between 55 and 65 mmHg. Intraoperatively, patient received a single injection of 1.0 g paracetamol. Surgery lasted 6 h and 40 min and was essentially uneventful. A follow-up investigation in the intensive care unit 6 h after the surgery revealed alanine transaminase levels of 547 I/U. This increased to 924 I/U on the 2 nd postoperative day after the patient received 500 mg per-rectal paracetamol. Stopping administration of paracetamol restored alanine transaminase level to normal without needing N-acetylcysteine.


[FULL TEXT] [PDF]*
Print this article     Email this article
 Next article
 Previous article
 Table of Contents

 Similar in PUBMED
   Search Pubmed for
   Search in Google Scholar for
 Related articles
 Citation Manager
 Access Statistics
 Reader Comments
 Email Alert *
 Add to My List *
 * Requires registration (Free)
 

 Article Access Statistics
    Viewed1678    
    Printed34    
    Emailed1    
    PDF Downloaded155    
    Comments [Add]    

Recommend this journal